MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISULAS GREEN; LASER, OPHTHALMIC

CARL ZEISS MEDITEC AG (JENA) VISULAS GREEN; LASER, OPHTHALMIC
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient suffered from uncontrollable rise of intraocular pressure (iop) after selective laser trabeculoplasty (slt) treatment.While a transient iop rise is a common side effect, this specific patient needed an increase of medication (from one drug to two) due to insufficient iop control after the spike.Three months after laser treatment this patient needed a surgery because of uncontrolled iop and inability for further increase of topical medication due to multiple drugs intolerances.The surgery performed was an uneventful phaco-migs.The iop at six months laser treatment follow up was 12 mm hg (baseline iop of 29 mmhg).
 
Additional Manufacturer Narrative
According to the instruction for use, the device slt function of the device is intended only for primary open-angle glaucoma.In this case, the user treated pexg patients with slt function which represents an off-label use.In general, the instruction for use lists ocular hypertension under side effects of slt.A device analysis is not necessary since this is a user error, and no device malfunction was reported.

Brand Name
VISULAS GREEN
Common Device Name
LASER, OPHTHALMIC
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM  7745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM   7745
Manufacturer Contact
manjaya manjaya
5300 central parkway
dublin, CA 94568
9255574259
MDR Report Key20311563
Report Number9615030-2024-00017
Device Sequence Number8686462
Product Code HQF
UDI-Device Identifier04049471091441
UDI-Public(01)04049471091441(11)200701
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K181682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number000000-2247-917
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown